Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 19, 2021, 4:55 AM CDT for Mobile County, Alabama. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 4:55 AM CDT (09:55 UTC)
- Expired
- Jun 19, 2021, 6:30 AM CDT
- In force
- 95 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
050
WWUS84 KMOB 190955
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
455 AM CDT Sat Jun 19 2021
ALZ261-MSZ079-191130-
Mobile Inland AL-George MS-
455 AM CDT Sat Jun 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 630 AM
CDT...
At 455 AM CDT, the strong thunderstorms were located along a line
extending from 5 miles south of Deer Park to 5 miles west of Tanner
Williams, and moving east at 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Saraland, Satsuma, Citronelle, Creola, Chunchula, Gulfcrest, Axis,
Mount Vernon, Calvert, I65 And AL 158, Movico and Wilmer.
A Tornado Watch remains in effect until 1100 AM CDT for southwestern
Alabama...and southeastern Mississippi.
LAT...LON 3074 8854 3111 8841 3117 8799 3111 8789
3112 8795 3111 8793 3110 8789 3109 8797
3108 8797 3109 8791 3103 8796 3105 8790
3093 8792 3094 8792 3088 8799 3083 8794
3079 8799 3080 8841 3074 8841
TIME...MOT...LOC 0955Z 269DEG 9KT 3114 8835 3073 8846
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:08 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 19, 1:08 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 AM CDT Sat Jun 19 2021
.NEAR TERM /Now Through Monday/...Potential Tropical Cyclone Three
continues to near the southeast Louisiana coastline just southwest
of Houma as of 05z. The strongest convective band aligns across
southeast Louisiana into southern Mississippi at 0530z. Three hour
rainfall rates from MRMS suggests 5-8 inch rainfall amounts, with
hourly rainfall rates between 3-4 inches. Ground reports near
Slidell within the convective band support these radar estimates.
This convective band should shift eastward over the next few hours
into far southeast Mississippi and coastal Alabama. Convective
allowing model guidance maintains significant rainfall rates as
the band shifts east through sunrise. This should result in
excessive rainfall rates with several inches of rainfall occurring
within a short period of time. This may result in life threatening
flash flooding through the remainder of the overnight into early
Saturday morning. This is a potentially particularly dangerous
flash flood situation that may unfold overnight in far southeast
Mississippi, coastal Alabama, into the far western Florida
Panhandle. This significant flooding threat will shift gradually
eastward through the day on Saturday.
Additional outer rainbands are currently rotating onshore over our
coastal areas to the east of the primary band over Louisiana and
southern Mississippi. These rainbands have contained periods of
heavier rains and wind gusts between 45 and 55 mph. The airmass
remains a bit more stable over land as compared to just offshore.
Stronger instability over the marine areas is spreading northward
and currently nearing local area beaches of Alabama and the
western Florida Panhandle as temperatures are near 80 with
dewpoints in the mid to upper 70s. Latest mesoanalysis suggests
MLCAPE values along the Mississippi coast southwest into southeast
Louisiana ranging from 500-1500 j/kg. Several rotating low topped
supercells were noted just offshore from the Mississippi coast and
further offshore in our coastal waters. Latest HRRR suggests that
stronger instability will move into our immediate coastal
locations between 2-4am and continue through sunrise. The tornado
threat should continue to ramp up along coastal Alabama and the
western Florida Panhandle within the next few hours. Be prepared
to take cover if a tornado warning is issued for your location.
Any tornadoes that do develop will be fast moving overnight into
Saturday morning. The tornado threat will gradually shift further
inland on Saturday with the greatest threat remaining along and
east of I-65 by Saturday afternoon.
The severe weather threat will diminish by Saturday evening but
the other local hazards such as high surf, minor coastal flooding,
dangerous rip currents, and heavy rainfall and flooding will
continue into Sunday.
A shortwave aloft will dig southeast across the Mississippi Valley
with an associated surface cold front on Monday. This will keep
the threat for heavy rainfall in the forecast into early next
week. /JLH
&&
.AVIATION...
06Z issuance...Potential Tropical Cyclone 3 (PTC3) moving towards
the Louisiana Gulf coast will be the main driver for area TAFS. A
temporary easing in the rain in PTC3 has allowed conditions across
most of the forecast area to rise to MVFR or higher at 04z. The
rain is expected to increase after 06z, with conditions dropping to
low end MVFR/IFR over our coastal Alabama Counties, then spreading
north through sunrise. Southeast winds are expected to increase to
around tropical storm force from southeast to south 5 to 15 knots,
especially closer to the coast. Conditions will begin to improve
Saturday afternoon, with winds decreasing and low to mid MVFR
conditions overspreading the forecast area from the southwest.
/16
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late tonight for ALZ051>060-261>266.
Wind Advisory until 1 AM CDT Sunday for ALZ052-053-055-056-059-
060-261-262.
Coastal Flood Advisory until 7 AM CDT Sunday for ALZ263>266.
Tropical Storm Warning for ALZ263>266.
High Rip Current Risk through Tuesday evening for ALZ265-266.
High Surf Warning until 6 AM CDT Monday for ALZ265-266.
FL...Flash Flood Watch through late tonight for FLZ201>206.
Wind Advisory until 1 AM CDT Sunday for FLZ201-203-205.
Coastal Flood Advisory until 7 AM CDT Sunday for FLZ202-204-206.
Tropical Storm Warning for FLZ202-204-206.
High Rip Current Risk through Tuesday evening for FLZ202-204-206.
High Surf Warning until 6 AM CDT Monday for FLZ202-204-206.
MS...Flash Flood Watch through late tonight for MSZ067-075-076-078-
079.
Wind Advisory until 1 AM CDT Sunday for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 19, 2:26 AM CDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Mobile AL 226 AM CDT Sat Jun 19 2021 MSZ078-190800- Stone MS- 226 AM CDT Sat Jun 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN STONE COUNTY UNTIL 300 AM CDT... At 226 AM CDT, the strong thunderstorm was located 11 miles east of Saucier, or 16 miles north of St. Martin, moving north at 35 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Stone County. A Tornado Watch remains in effect until 1100 AM CDT for southeastern Mississippi. LAT...LON 3091 8889 3068 8889 3068 8906 3091 8911 TIME...MOT...LOC 0726Z 176DEG 31KT 3067 8895
Special weather statement, Jun 19, 3:16 AM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Mobile AL 316 AM CDT Sat Jun 19 2021 MSZ079-190845- George MS- 316 AM CDT Sat Jun 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL GEORGE COUNTY UNTIL 345 AM CDT... At 316 AM CDT, the strong thunderstorm was located 7 miles northwest of Wade, or 13 miles south of Lucedale, moving north at 35 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Lucedale. A Tornado Watch remains in effect until 1100 AM CDT for southeastern Mississippi. LAT...LON 3100 8853 3074 8851 3073 8873 3100 8882 TIME...MOT...LOC 0816Z 169DEG 30KT 3074 8862
Special weather statement, Jun 19, 3:19 AM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Mobile AL 319 AM CDT Sat Jun 19 2021 MSZ078-190845- Stone MS- 319 AM CDT Sat Jun 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN STONE COUNTY UNTIL 345 AM CDT... At 319 AM CDT, the strong thunderstorm was located 12 miles east of McHenry, or 16 miles southeast of Wiggins, moving north at 45 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Stone County. A Tornado Watch remains in effect until 1100 AM CDT for southeastern Mississippi. LAT...LON 3091 8889 3068 8889 3068 8904 3091 8909 TIME...MOT...LOC 0819Z 175DEG 37KT 3070 8893
Special weather statement, Jun 19, 4:01 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
401 AM CDT Sat Jun 19 2021
MSZ075-076-079-190945-
Perry MS-Greene MS-George MS-
401 AM CDT Sat Jun 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN GEORGE...PERRY AND GREENE COUNTIES UNTIL 445 AM
CDT...
At 400 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles east of Maxie to 11 miles northwest of Wade,
and moving north at 40 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Lucedale, Richton, Leakesville, Beaumont, New Augusta and McLain.
A Tornado Watch remains in effect until 1100 AM CDT for southeastern
Mississippi.
LAT...LON 3143 8879 3123 8851 3073 8863 3074 8874
3082 8883 3091 8889 3093 8902 3098 8908
3143 8909
TIME...MOT...LOC 0900Z 186DEG 35KT 3099 8903 3075 8871Local storm report, Jun 19, 4:09 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
409 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TORNADO 4 SSW ALABAMA PORT 30.31N 88.14W
06/19/2021 MOBILE AL 911 CALL CENTER
*** 1 INJ ***
PER A DIRECT REPORT FROM MOBILE COUNTY 911,
A TORNADO HIT THE CEDAR POINT FISHING PIER
LOCATED AT 18250 DAUPHIN ISLAND PARKWAY. A
2X4 BOARD WAS LAUNCHED THROUGH A WINDOW OF A
PICKUP TRUCK. THERE WAS ONE POSSIBLE INJURY.
&&
JLHSpecial weather statement, Jun 19, 4:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
455 AM CDT Sat Jun 19 2021
ALZ261-MSZ079-191130-
Mobile Inland AL-George MS-
455 AM CDT Sat Jun 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 630 AM
CDT...
At 455 AM CDT, the strong thunderstorms were located along a line
extending from 5 miles south of Deer Park to 5 miles west of Tanner
Williams, and moving east at 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Saraland, Satsuma, Citronelle, Creola, Chunchula, Gulfcrest, Axis,
Mount Vernon, Calvert, I65 And AL 158, Movico and Wilmer.
A Tornado Watch remains in effect until 1100 AM CDT for southwestern
Alabama...and southeastern Mississippi.
LAT...LON 3074 8854 3111 8841 3117 8799 3111 8789
3112 8795 3111 8793 3110 8789 3109 8797
3108 8797 3109 8791 3103 8796 3105 8790
3093 8792 3094 8792 3088 8799 3083 8794
3079 8799 3080 8841 3074 8841
TIME...MOT...LOC 0955Z 269DEG 9KT 3114 8835 3073 8846The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 12:57 AM CDT | Special Marine Warning | MOB | 18 min | |
| Jun 19, 1:04 AM CDT | Special Marine Warning | MOB | 73 min | |
| Jun 19, 1:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 3:00 AM CDT | Special Marine Warning | MOB | 30 min | |
| Jun 19, 3:07 AM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Jun 19, 4:34 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 19, 4:48 AM CDT | Special Marine Warning | MOB | 117 min | |
| Jun 19, 5:29 AM CDT | Special Marine Warning | MOB | 46 min | |
| Jun 19, 5:49 AM CDT | Special Marine Warning | MOB | 26 min | |
| Jun 19, 5:55 AM CDT | Tornado Warning | MOB | Baldwin | 34 min |
| Jun 19, 6:11 AM CDT | Special Marine Warning | MOB | 42 min | |
| Jun 19, 6:16 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 19, 6:24 AM CDT | Tornado Warning | MOB | Baldwin | 22 min |
| Jun 19, 6:32 AM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 19, 6:33 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 6 hr |
| Jun 19, 6:42 AM CDT | Special Marine Warning | MOB | 81 min | |
| Jun 19, 7:06 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 19, 7:23 AM CDT | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 52 min |
| Jun 19, 7:32 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 4 hr |
| Jun 19, 7:33 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 28 min |
| Jun 19, 7:37 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 53 min |
| Jun 19, 7:51 AM CDT | Tornado Warning | MOB | Conecuh | 24 min |
| Jun 19, 8:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Jun 19, 8:14 AM CDT | Tornado Warning | MOB | Conecuh, Monroe, Wilcox | 46 min |
| Jun 19, 8:15 AM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 9:09 AM CDT | Tornado Warning | MOB | Covington | 13 min |
| Jun 19, 9:11 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 18 min |
| Jun 19, 9:27 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 19, 10:00 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 19, 10:30 AM CDT | Flash Flood Warning | MOB | Escambia | 5 hr |
| Jun 19, 10:42 AM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Jun 19, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 45 min |
| Jun 19, 11:52 AM CDT | Special Marine Warning | MOB | 113 min | |
| Jun 19, 12:37 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jun 19, 1:00 PM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 1:19 PM CDT | Tornado Warning | MOB | Covington | 12 min |
| Jun 19, 3:54 PM CDT | Wind Advisory | MOB | Baldwin, Mobile | 9 hr |
| Jun 19, 3:56 PM CDT | Small Craft Advisory | MOB | 21 hr | |
| Jun 19, 6:24 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 19, 12:05 AM CDT | Special Weather Statement | MOB | Santa Rosa | 40 min |
| Jun 19, 8:18 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 31 min |
| Jun 19, 10:32 AM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 43 min |
| Jun 19, 12:54 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
| Jun 19, 1:50 PM CDT | Flash Flood Warning | MOB | Okaloosa | 2 hr |
| Jun 19, 1:51 AM CDT | Flash Flood Warning | MOB | Stone | 6 hr |
| Jun 19, 2:26 AM CDT | Special Weather Statement | MOB | Stone | 34 min |
| Jun 19, 3:16 AM CDT | Special Weather Statement | MOB | George | 29 min |
| Jun 19, 3:19 AM CDT | Special Weather Statement | MOB | Stone | 26 min |
| Jun 19, 3:49 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 4 hr |
| Jun 19, 4:01 AM CDT | Special Weather Statement | MOB | George, Greene, Perry | 44 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.